1. diana lis diana lis United States says:

    All doctors in the US need to utilize this tool now! We’re always so behind. Sure my primary physician and oncologist know I’m in a great amount of pain from the chemo I had. In 2008 I had chemo for stage 3-c colon cancer. As soon as I felt tingling in my feet the doctor stopped the medication causing it (after the 4th dose). When I had chemo in 2010 for stage 1-c ovarian cancer (the doctor broke the tumor inside while removing it) the doctor already knew I had some numbness in my feet and he was to be careful by adding another medication and raising my legs during treatment. This didn’t help at all. After each monthly treatment I got worse and after the 3rd I wanted to stop because my hands were now tingling and getting numb. He told me it was important to continue because of what happened. So I did.
    I’m 57, it’s 10 years since my first treatments and I’m still cancer free. My life was saved but I’m in terrible pain daily. I’m on Neurontin, Cymbalta and Morphine. I also see a pain management doctor and at each appointment he asks about my injuries and never addresses my nerve damage. I have to bring it up every time! If all doctors were made to use the Quality of Life Questionnaire Chemotherapy-Induced Peripheral Neuropathy Scale to measure my pain, maybe he wouldn’t be afraid to treat me correctly instead of lowering my medication. I was in much less pain 1-1/2 years ago but my pain management doctor has been reducing the morphine because of the “opioid crisis”. He’s been treating me for 10 years and should know how bad my neuropathy is but he does forget. Once he said you’re only taking medication for your lower back, neck and shoulder” and I had to correct him. I can handle the pain from them.  
    If he could quantify my pain to the FDA by using the questionnaire, he wouldn’t have to worry about how he was treating me. I’ll pray this tool will become mandatory in all offices very soon
    Thank you

The opinions expressed here are the views of the writer and do not necessarily reflect the views and opinions of News Medical.